Advertisement

Afrika Matematika

, Volume 26, Issue 3–4, pp 283–301 | Cite as

Arithmetic of the level four theta model of elliptic curves

Article

Abstract

In this paper, we present a new model for elliptic curves that we call the level four theta model. This model is defined over any finite field and is obtained from Riemann theta functions of level four. We show that the group law is unified and study its completeness. Over binary fields, we present an efficient arithmetic of this curve. We also provide competitive differential addition formulas over non-binary fields and we show in particular that in binary fields, the level four theta model presents the fastest formulas for differential addition among well known models of elliptic curves.

Keywords

Elliptic curve Level four theta model Efficient arithmetic Theta functions Riemann relations 

Mathematics Subject Classification (2000)

14H52 1990S 

Notes

Acknowledgments

The authors are grateful to David Lubicz and Marc Joye for their helpful comments. The authors deeply thank the anonymous reviewers for their extended critical suggestions that greatly improved the quality of this paper.

References

  1. 1.
    Bernstein, D., Birkner, P., Lange, T., Peters, C.: ECM using Edwards curves. Math. Comput 82(282), 1139–1179 (2013)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Bernstein, D., Lange, T.: Explicit-formulae database. http://www.hyperelliptic.org/EFD
  3. 3.
    Bernstein, D., Lange, T.: Faster addition and doubling on elliptic curves. ASIACRYPT 2007, LNCS, vol. 4833, pp. 29–50. Springer, Berlin/Heidelberg (2007)Google Scholar
  4. 4.
    Bernstein, D., Lange, T., Farashahi, R.: Binary Edwards curves. CHES 2008. LNCS, vol. 5154, pp. 244–265. Springer, Heidelberg (2008)Google Scholar
  5. 5.
    Billet, O., Joye, M.: The jacobi model of an elliptic curve and side-channel analysis. AAECC 2003, LNCS, vol. 2643, pp. 34–42 (2003)Google Scholar
  6. 6.
    Brier, E., Joye, M.: Weierstrass elliptic curves and side-channel attacks. PKC 2002, LNCS, vol. 2274, pp. 335–345. Springer, Heidelberg (2002)Google Scholar
  7. 7.
    Carls, R.: Theta null points of 2-adic canonical lifts. A preprint is available at http://arxiv.org/math.NT/0509092 (2005)
  8. 8.
    Chudnovsky, D.V., Chudnovky, G.V.: Sequences of numbers generated by addition in formal groups and new primality and factorization tests. Adv. Appl. Math. 7(4), 385–434 (1986)CrossRefMATHGoogle Scholar
  9. 9.
    Cosset, R.: Application des fonctions thêta à la cryptographie sur les courbes hyperelliptiques. Ph.D. thesis, Université Henri Poincaré-Nancy 1-France (2011)Google Scholar
  10. 10.
    Devigne, J., Joye, M.: Binary Huff curves. Topics in Cryptology CT-RSA 2011. LNCS, vol. 6558, pp. 340–355. Springer, Heidelberg (2011)Google Scholar
  11. 11.
    Diao, O.: Quelques aspects de l’arithmétique des courbes hyperelliptique de genre 2. Ph.D. thesis, Université de Rennes 1-France (2010)Google Scholar
  12. 12.
    Edwards, H.M.: A normal form for elliptic curves. Bull. AMS. 44, 393–422 (2007)CrossRefMATHGoogle Scholar
  13. 13.
    Gaudry, P., Lubicz, D.: The arithmetic of characteristic 2 kummer surfaces and of elliptic kummer lines. Finite Fields Their Appl. 15(2), 246–260 (2009)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Goldwasser, S., Kilian, J.: Primality testing using elliptic curves. J. ACM. 46(4), 450–472 (1999)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Izu, T., Takagi, T.: Exceptional procedure attack on elliptic curve cryptosystems. In: PKC 2003, pp. 224–239. Springer, Heidelberg (2003)Google Scholar
  16. 16.
    Koblitz, N.: Elliptic curves cryptosystems. Math. Comput. 48, 203–209 (1987)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Kohel, D.: Efficient arithmetic on elliptic curves in characteristic 2. INDOCRYPT 2012. LNCS, vol. 7668, pp. 378–398. Springer, Heidelberg (2012)Google Scholar
  18. 18.
    Koizumi, S.: Theta relations and projective normality of abelian varieties. Am. J. Math. 865–889 (1976)Google Scholar
  19. 19.
    Lenstra, H.: Factoring integers with elliptic curves. Ann. Math. 126(2), 649–673 (1987)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Lubicz, D., Robert, D.: Efficient pairing computation with theta functions. Algorithmic Number Theory. LNCS (2010), vol. 6197, pp. 251–269. Springer, Heidelberg (2010)Google Scholar
  21. 21.
    Miller, V.: Use of elliptic curves in cryptography CRYPTO 85. LNCS, vol. 218, pp. 417–426 (1986)Google Scholar
  22. 22.
    Montgomery, P.: Speeding up the pollard and elliptic curve methods of factorization. Math. Comput. 48(177), 243–264 (1987)CrossRefMATHGoogle Scholar
  23. 23.
    Morain, F.: Primality proving using elliptic curves: an update. ANTS-III. LNCS, vol. 1423, pp. 111–127. Springer, Berlin/Heidelberg (1998)Google Scholar
  24. 24.
    Mumford, D.: On the equations defining abelian varieties I. Invent. Math. 1, 287–354 (1966)CrossRefMATHMathSciNetGoogle Scholar
  25. 25.
    Mumford, D.: Abelian Varieties. Oxford University Press, London (1974)Google Scholar
  26. 26.
    Mumford, D.: Tata lectures on theta I. Birkhäuser Boston Inc., Boston (1983)Google Scholar
  27. 27.
    Mumford, D.: The red book of varieties and schemes. Springer, Heidelberg (2004)Google Scholar
  28. 28.
    Robert, D.: Fonctions thêta et applications à la cryptographie. PhD thesis, Université Henri Poincaré—Nancy 1 (2010)Google Scholar
  29. 29.
    Silvermann, J.: The Arithmetic of elliptic curves, vol. 106 of graduate texts in mathematics. Springer, New York (1986)Google Scholar
  30. 30.
    Smart, N,P.: The hessian form of an elliptic curve. CHES 2001. LNCS, vol. 2162, pp. 118–125. Springer, Berlin/Heidelberg (2001)Google Scholar
  31. 31.
    Stam, M.: On montgomery-like representations for elliptic curves over \({GF}(2^k)\). PKC 2003. LNCS, pp. 240–254. Springer, Heidelberg (2002)Google Scholar
  32. 32.
    Stein, W.: Sage mathematics software (version 4.8). The Sage Group (2012). http://www.sagemath.org
  33. 33.
    Wu, H., Tang, C., Feng, R.: A new model of binary elliptic curves with fast arithmetic. Cryptology ePrint Archive, Report 2010/608 (2010). http://eprint.iacr.org/

Copyright information

© African Mathematical Union and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Laboratoire IRMARUniversité de Rennes IRennes CedexFrance
  2. 2.Department of Mathematics, Higher Teachers’ Training CollegeUniversity of BamendaBamendaCameroon

Personalised recommendations